Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 50, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 20, 2019, 10:17 PM CDT for Haskell County, Jones County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2019, 10:17 PM CDT (03:17 UTC)
- Expired
- May 20, 2019, 10:45 PM CDT
- In force
- 28 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Haskell County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 10:29 PM CDT | TORNADO | Sagerton, TX | A TRAINED SPOTTER REPORTED A BRIEF TORNADO NEAR SAGERTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 9:52 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2143 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 24.1
The text
As transmitted.
532
WFUS54 KSJT 210317
TORSJT
TXC207-253-210345-
/O.NEW.KSJT.TO.W.0050.190521T0317Z-190521T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
1017 PM CDT Mon May 20 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Haskell County in west central Texas...
North central Jones County in west central Texas...
* Until 1045 PM CDT.
* At 1017 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Sagerton, or 11 miles northeast of Hamlin,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sagerton around 1025 PM CDT.
Rule around 1035 PM CDT.
Haskell around 1040 PM CDT.
Rochester around 1045 PM CDT.
Other locations impacted by this tornadic thunderstorm include Jud,
Us-380 Near The Haskell-Stonewall County Line and Tuxedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3318 9950 3288 9998 3296 10010 3296 9999
3326 9999 3340 9991 3340 9988
TIME...MOT...LOC 0317Z 218DEG 40KT 3302 10002
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
274
WWUS54 KSJT 210329
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1029 PM CDT Mon May 20 2019
TXC253-210337-
/O.CAN.KSJT.TO.W.0050.000000T0000Z-190521T0345Z/
Jones TX-
1029 PM CDT Mon May 20 2019
...THE TORNADO WARNING FOR NORTH CENTRAL JONES COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has has moved
out of the warned area. **! Therefore, the warning has been
cancelled.
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
LAT...LON 3296 9985 3296 9999 3326 9999 3340 9991
3340 9988 3318 9950
TIME...MOT...LOC 0327Z 218DEG 48KT 3309 9995
$$
TXC207-210345-
/O.CON.KSJT.TO.W.0050.000000T0000Z-190521T0345Z/
Haskell TX-
1029 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR HASKELL
COUNTY...
At 1027 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Sagerton, or 13 miles northwest of Stamford, moving
northeast at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rule around 1035 PM CDT.
Haskell around 1040 PM CDT.
Rochester around 1045 PM CDT.
Other locations impacted by this tornadic thunderstorm include Jud
and Us-380 Near The Haskell-Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3296 9985 3296 9999 3326 9999 3340 9991
3340 9988 3318 9950
TIME...MOT...LOC 0327Z 218DEG 48KT 3309 9995
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 20, 6:11 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 20, 6:11 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 611 PM CDT Mon May 20 2019 .AVIATION... /00Z TAFS/ We continue to monitor the convection across the Permian Basin that is slowly working its way east towards West Central Texas. Latest hi-res models shift the convection east into the area, but it may be the early morning hours before the convection reaches many of the terminal location. Will use that timing for now, and see if the convection gets a bigger push from convective outflows. Otherwise, gusty south and southeast winds this evening will continue, shifting to the west as the pacific front moves through the area on Tuesday morning. && .PREV DISCUSSION... /issued 327 PM CDT Mon May 20 2019/ SHORT TERM... (Tonight) ..Particularly Dangerous Situation... All model indicators point to a particularly dangerous situation developing, across much of West Central Texas, this afternoon and tonight. With model forecast CAPEs in 5000 J/kg range and bulk shear in range of 45 to 55 knots, conditions are most favorable for very large hail, damaging winds, and strong tornadoes. The Storm Prediction Center continues to highlight much of West Central Texas in a High or Enhanced risk area. The best indication for timing is now through late tonight. Locations along and north of a San Angelo to Brownwood are most at risk this evening. After midnight, the severe thunderstorms threat will slowly diminish, as the upper trough moves over Texas. (Tuesday) ..Thunderstorms Ending... As the Upper trough moves east, the potential for severe thunderstorms will shift east of our area. By noon Tuesday, all shower and thunderstorm activity will be east of West Central Texas. LONG TERM... (Tuesday Night through Monday) ..Dry with Rain Chances Returning... With lots of tasks going on this afternoon, we did not make significant changes to the long term forecast. After a day or two of dry weather, another upper low to our west will move into a position near the Four Corners region of CONUS. This position will produce southwest flow aloft over Texas. Minor disturbances embedded in the flow aloft may initiate mainly afternoon and evening thunderstorms, beginning Wednesday night and continuing through Friday night. Currently, this holiday weekend looks dry. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 78 59 89 / 80 20 0 10 San Angelo 60 82 59 91 / 60 10 0 10 Junction 65 85 63 91 / 40 20 0 0 Brownwood 64 80 62 87 / 70 40 0 0 Sweetwater 59 76 59 88 / 80 0 0 10 Ozona 59 82 61 88 / 50 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Tuesday for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. && 07
Hazardous weather outlook, May 20, 2:57 PM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 257 PM CDT Mon May 20 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 257 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and into tonight across all of West Central Texas. Very large hail, strong tornadoes, and damaging winds are the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional severe thunderstorms are possible early Tuesday morning mainly across the eastern half of West Central Texas. The main hazards are large hail, damaging winds, and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon.
In the hours before
Local storm report, May 20, 9:17 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
917 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TORNADO 5 E HOBBS 32.77N 100.50W
05/20/2019 FISHER TX TRAINED SPOTTER
SPOTTER REPORTED A CONFIRMED TORNADO
SOUTHWEST OF ROTAN.
&&Local storm report, May 20, 9:38 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
938 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TORNADO 2 ENE WASTELLA 32.52N 100.62W
05/20/2019 NOLAN TX BROADCAST MEDIA
A BRIEF TORNADO WAS REPORTED NORTH OF
INTERSTATE 20.
&&Local storm report, May 20, 9:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
942 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG 5 WSW GANNON 32.53N 100.56W
05/20/2019 FISHER TX TRAINED SPOTTER
LARGE TREE BRANCHES WERE BROKEN AND A FENCE
WAS BLOWN DOWN.
&&Local storm report, May 20, 10:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1008 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM FUNNEL CLOUD 1 S SAGERTON 33.04N 99.96W
05/20/2019 HASKELL TX TRAINED SPOTTER
HASKELL VFD REPORTED A FUNNEL CLOUD THAT
BRIEFLY DEVELOPED AND DIDNT TOUCH THE GROUND
NEAR SAGERTON.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:47 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 43 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 41 min |
| May 20, 8:54 PM CDT | Tornado Warning | SJT | Fisher | 36 min |
| May 20, 9:22 PM CDT | Tornado Warning | SJT | Fisher, Jones | 23 min |
| May 20, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| May 20, 9:40 PM CDT | Tornado Warning | SJT | Fisher, Jones | 35 min |
| May 20, 9:43 PM CDT | Tornado Warning | SJT | Fisher | 32 min |
| May 20, 9:52 PM CDT | Tornado Warning | SJT | Haskell | 23 min |
| May 20, 9:59 PM CDT | Tornado Warning | SJT | Fisher, Jones | 31 min |
| May 20, 10:06 PM CDT | Tornado Warning | SJT | Fisher | 24 min |
| May 20, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 22 min |
| May 20, 10:39 PM CDT | Tornado Warning | SJT | Haskell | 36 min |
| May 20, 10:55 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 20, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 46 min |
| May 20, 11:18 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 57 min |
| May 20, 11:42 PM CDT | Special Weather Statement | SJT | Upton | 33 min |
| May 21, 12:15 AM CDT | Special Weather Statement | SJT | Fisher, Haskell, Jones | 60 min |
| May 21, 12:17 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 4 hr |
| May 21, 12:18 AM CDT | Special Weather Statement | SJT | Crockett | 27 min |
| May 21, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 48 min |
| May 21, 12:49 AM CDT | Tornado Warning | SJT | Crockett | 26 min |
| May 21, 1:10 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| May 21, 1:18 AM CDT | Special Weather Statement | SJT | Crockett | 42 min |
| May 21, 1:23 AM CDT | Special Weather Statement | SJT | Irion | 22 min |
| May 21, 1:26 AM CDT | Special Weather Statement | SJT | Callahan, Jones, Nolan, Shackelford, Taylor | 49 min |
| May 21, 1:33 AM CDT | Tornado Warning | SJT | Crockett, Irion, Schleicher | 12 min |
| May 21, 1:39 AM CDT | Tornado Warning | SJT | Crockett, Irion, Schleicher | 21 min |
| May 21, 1:45 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| May 21, 1:55 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor, Throckmorton | 3 hr |
| May 21, 2:12 AM CDT | Special Weather Statement | SJT | Tom Green | 33 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.